Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 4, 2011, 8:07 PM EDT for 4 counties in Ohio; Marshall County, West Virginia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 8:07 PM EDT (00:07 UTC)
- Expired
- Jun 4, 2011, 9:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Belmont County, OH, Guernsey County, OH, Harrison County, OH, Monroe County, OH, Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 83 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WUUS51 KPBZ 050007 SVRPBZ OHC013-059-067-111-WVC051-050100- /O.NEW.KPBZ.SV.W.0097.110605T0007Z-110605T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 807 PM EDT SAT JUN 4 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MONROE COUNTY IN EAST CENTRAL OHIO... BELMONT COUNTY IN EAST CENTRAL OHIO... EAST CENTRAL GUERNSEY COUNTY IN EAST CENTRAL OHIO... SOUTH CENTRAL HARRISON COUNTY IN EAST CENTRAL OHIO... NORTHERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 900 PM EDT * AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIEDMONT...MOVING SOUTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIEDMONT... LONDONDERRY... FLUSHING... NEW ATHENS... MORRISTOWN... BETHESDA... BARKCAMP STATE PARK... SAINT CLAIRSVILLE... ALLEDONIA... BELLAIRE... BENWOOD... MCMECHEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 3992 8055 3974 8091 4013 8134 4027 8111 TIME...MOT...LOC 0007Z 314DEG 28KT 4016 8116 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:36 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 4, 4:36 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT SAT JUN 4 2011 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. RAIN WILL MOVE SOUTH OF THE AREA BY SUNDAY AFTERNOON...WITH DRY CONDITIONS EXPECTED INTO TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... UPDATE TO REDUCE POPS IN THE SOUTHEAST COUNTIES FOR EARLY THIS EVENING. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST DURING THE EVENING HOURS. CONSIDERING THE TIMING OF THE FRONT...THERE MAY NOT BE AS GREAT OF A CHANCE FOR SEVERE WEATHER DUE TO DIMINISHING INSTABILITY. HOWEVER...AREAS NORTH AND WEST OF A LINE FROM ZANESVILLE TO BEAVER AND FRANKLIN REMAIN IN THE SPC DAY 1 SLIGHT RISK FOR SEVERE WEATHER AS OF 20Z. WOULD NOT RULE OUT THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS AS FAR SOUTH AS THE MASON-DIXON LINE. PRIMARY THREATS WILL BE DAMAGING WINDS AND/OR HAIL...WITH A VERY ISOLATED CHANCE OF A TORNADO. LOCATIONS SOUTH OF INTERSTATE 70 COULD STILL SEE A SHOWER SUNDAY MORNING...BUT CLEARING WILL MOVE IN FROM THE NORTH SUNDAY AFTERNOON. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SUNDAY...BUT WITH NO STRONG PUSH OF COLD AIR BEHIND THE FRONT...TEMPS SHOULD STILL BE A COUPLE OF DEGREES BELOW NORMAL. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL DRIFT SOUTHEAST FROM MICHIGAN ACROSS THE EASTERN GREAT LAKES SUNDAY NIGHT AND REMAIN OVER THE AREA THROUGH MONDAY NIGHT. ALTHOUGH AN UPPER LEVEL HIGH WILL SIT OVER THE SOUTHEASTERN UNITED STATES...A SHORTWAVE SHOULD ROTATE ACROSS OHIO TUESDAY. RIGHT NOW...DO NOT THINK THERE WILL BE ENOUGH DEEP MOISTURE TO TRIGGER MUCH IN THE WAY OF ORGANIZED PRECIPITATION...BUT SOME ADDITIONAL CLOUD COVER SHOULD BE PRESENT. TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONAL NORMS DURING THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A WARM PERIOD FOR THE CWA IN THE LONG TERM WITH TEMPERATURES APPROACHING 90 ON WEDNESDAY. TEMPERATURES WILL BE JUST ABOVE NORMAL TUESDAY AND THEN SHOULD WARM TO 5 TO 10 DEGREES ABOVE NORMAL FOR THE LATTER HALF OF NEXT WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY AS LOW LEVEL MOISTURE INCREASES AND A COUPLE OF SHORTWAVES MOVE OVER THE TOP OF THE RIDGE. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... A FRONTAL BOUNDARY MOVING SOUTH THROUGH THE AREA THIS EVENING WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORM BETWEEN 02Z-08Z. THERE COULD BE A FEW SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS LINGERING INTO THE MORNING HOURS AT MGW. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. HIGH PRESSURE WILL BUILD IN LATER SUNDAY AND PROVIDE VFR CONDITIONS THROUGH THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 4, 6:26 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT SAT JUN 4 2011 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-022-052230- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 626 PM EDT SAT JUN 4 2011 ...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-052230- GARRETT-PRESTON-TUCKER- 626 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-022-023-052230- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 626 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 4, 7:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
749 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL DOVER 40.52N 81.47W
06/04/2011 E1.00 INCH TUSCARAWAS OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100813
ASMITHLocal storm report, Jun 4, 7:50 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL COSHOCTON 40.26N 81.85W
06/04/2011 E0.75 INCH COSHOCTON OH PUBLIC
&&
EVENT NUMBER PBZ1100814
ASMITHLocal storm report, Jun 4, 7:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL DOVER 40.52N 81.47W
06/04/2011 E1.00 INCH TUSCARAWAS OH TRAINED SPOTTER
&&
CORRECTED EVENT TIME
EVENT NUMBER PBZ1100813
ASMITHLocal storm report, Jun 4, 7:54 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
754 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL COSHOCTON 40.26N 81.85W
06/04/2011 E1.00 INCH COSHOCTON OH PUBLIC
&&
EVENT NUMBER PBZ1100815
ASMITHLocal storm report, Jun 4, 7:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL COSHOCTON 40.26N 81.85W
06/04/2011 E0.75 INCH COSHOCTON OH PUBLIC
&&
EVENT NUMBER PBZ1100816
ASMITHLocal storm report, Jun 4, 7:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL COSHOCTON 40.21N 81.79W
06/04/2011 E1.00 INCH COSHOCTON OH PUBLIC
EVENT OCCURRED BETWEEN 734 PM 06 04 2011 AND 749 PM 06
04 2011
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER PBZ1100817
ASMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:41 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Guernsey, Harrison, Tuscarawas | 64 min |
| Jun 4, 8:45 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Monroe, Noble and 1 more | 45 min |
| Jun 4, 9:08 PM EDT | Special Weather Statement | PBZ | Noble | 52 min |
| Jun 4, 9:27 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 48 min |
| Jun 4, 9:28 PM EDT | Tornado Warning | PBZ | Coshocton | 32 min |
| Jun 4, 9:34 PM EDT | Special Weather Statement | PBZ | Guernsey | 41 min |
| Jun 4, 9:42 PM EDT | Tornado Warning | PBZ | Coshocton | 15 min |
| Jun 4, 9:46 PM EDT | Special Weather Statement | PBZ | Harrison, Tuscarawas | 44 min |
| Jun 4, 9:51 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 54 min |
| Jun 4, 9:58 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 47 min |
| Jun 4, 10:17 PM EDT | Special Weather Statement | PBZ | Monroe | 28 min |
| Jun 4, 10:46 PM EDT | Special Weather Statement | PBZ | Guernsey, Muskingum, Noble | 44 min |
| Jun 4, 11:25 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 50 min |
| Jun 4, 11:47 PM EDT | Areal Flood Advisory | PBZ | Muskingum | 3 hr |
| Jun 5, 12:19 AM EDT | Flash Flood Warning | PBZ | Muskingum | 4 hr |
| Jun 5, 12:29 AM EDT | Areal Flood Advisory | PBZ | Coshocton | 3 hr |
| Jun 5, 4:15 AM EDT | Areal Flood Warning | PBZ | Muskingum | 4 hr |
| Jun 5, 4:57 AM EDT | Special Weather Statement | PBZ | Belmont | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.